Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 8, NWS New York, NY
NWS New York, NY issued this river flood warning at Mar 10, 2011, 2:29 PM EST for Orange County, Ulster County, New York. It took effect at Mar 10, 2011, 10:41 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 2:29 PM EST (19:29 UTC)
- In effect from
- Mar 10, 2011, 10:41 PM EST
- Expired
- Mar 11, 2011, 6:57 PM EST
- In force
- 20 hr
- Issued by
- NWS New York, NY
- Flood severity
- Moderate
Counties Orange County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wallkill at Gardiner (GRDN6). The gauge peaked at 12.88 ft at Mar 11, 2011, 3:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01371500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
357 WGUS41 KOKX 101929 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 229 PM EST THU MAR 10 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... MODERATE TO HEAVY RAIN WILL DEVELOP ACROSS THE REGION THIS EVENING AND WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF FRIDAY MORNING. BETWEEN 2 AND 4 INCHES OF RAIN IS EXPECTED...WHICH WILL RESULT IN MODERATE FLOODING OF THE WALLKILL RIVER AT GARDINER. THE RIVER IS EXPECTED TO REACH FLOOD STAGE EARLY THIS EVENING AND WILL NOT CREST UNTIL FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-110729- /O.NEW.KOKX.FL.W.0008.110311T0341Z-000000T0000Z/ /GRDN6.2.ER.110311T0341Z.110311T1800Z.000000T0000Z.NR/ 229 PM EST THU MAR 10 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER * FROM THIS EVENING UNTIL FURTHER NOTICE * AT 02PM THURSDAY THE STAGE WAS...8.5 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF THE PERRINES COVERED BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON MAR 7 1945. $$
5 follow-up statements
223 WGUS81 KOKX 110643 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 143 AM EST FRI MAR 11 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... MODERATE TO HEAVY RAIN WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF LATER THIS MORNING. BETWEEN 2 AND 4 INCHES OF RAIN IS EXPECTED...WHICH WILL RESULT IN MODERATE FLOODING OF THE WALLKILL RIVER AT GARDINER. THE RIVER IS EXPECTED TO REACH FLOOD STAGE BY MID MORNING AND WILL NOT CREST UNTIL THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-111843- /O.EXT.KOKX.FL.W.0008.000000T0000Z-110313T0600Z/ /GRDN6.2.ER.110311T1019Z.110312T0000Z.110312T1800Z.NR/ 143 AM EST FRI MAR 11 2011 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * FROM EARLY THIS MORNING UNTIL LATE SATURDAY NIGHT * AT 1 AM FRIDAY THE STAGE WAS 10.0 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF THE PERRINES COVERED BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.8 FEET ON OCT 16 1955. $$
343 WGUS81 KOKX 110845 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 345 AM EST FRI MAR 11 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... MODERATE TO HEAVY RAIN WILL CONTINUE BEFORE TAPERING OFF LATER THIS MORNING. BETWEEN 3 AND 4 INCHES OF RAIN IS EXPECTED...WHICH WILL RESULT IN MODERATE FLOODING OF THE WALLKILL RIVER AT GARDINER. THE RIVER IS EXPECTED TO REACH FLOOD STAGE BETWEEN 5 AND 7 AM AND WILL NOT CREST UNTIL THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-112045- /O.EXT.KOKX.FL.W.0008.000000T0000Z-110313T0539Z/ /GRDN6.2.ER.110311T1025Z.110311T1800Z.110312T1739Z.NO/ 345 AM EST FRI MAR 11 2011 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * FROM EARLY THIS MORNING UNTIL LATE SATURDAY NIGHT * AT 3 AM FRIDAY THE STAGE WAS 10.4 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF THE PERRINES COVERED BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON MAR 7 1945. $$
192 WGUS81 KOKX 111235 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 735 AM EST FRI MAR 11 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... THE AREA OF MODERATE TO HEAVY RAIN HAS MOVED TO THE EAST. HOWEVER...BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN WHICH RESULTED IN MINOR FLOODING OF THE WALLKILL RIVER AT GARDINER. THE RIVER CONTINUES TO RISE AND IS EXPECTED TO CREST AROUND 17 FEET THIS AFTERNOON RESULTING IN MODERATE FLOODING ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-120035- /O.EXT.KOKX.FL.W.0008.000000T0000Z-110313T0620Z/ /GRDN6.2.ER.110311T1504Z.110312T0000Z.110312T1820Z.NO/ 735 AM EST FRI MAR 11 2011 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * FROM LATE THIS MORNING UNTIL LATE SATURDAY NIGHT * AT 07AM FRIDAY THE STAGE WAS 11.8 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF THE PERRINES COVERED BRIDGE. $$
682
WGUS81 KOKX 111842
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EST FRI MAR 11 2011
...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD
WARNING FOR THE WALLKILL RIVER AT GARDINER...
THE WALKILL RIVER AT GARDINER CONTINUES TO RISE TOWARDS FLOOD STAGE...AND
SHOULD REACH FOOD STAGE LATER THIS AFTERNOON. THE RIVER SHOULD CREST AROUND
13.7 FEET EARLY THIS EVENING...AND FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.
&&
NYC071-111-120642-
/O.EXT.KOKX.FL.W.0008.000000T0000Z-110312T2120Z/
/GRDN6.1.ER.110311T1940Z.110312T0000Z.110312T0920Z.NO/
142 PM EST FRI MAR 11 2011
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER
* FROM THIS AFTERNOON UNTIL SATURDAY AFTERNOON
* AT 01PM FRIDAY THE STAGE WAS 12.8 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13.0 FEET
* AT 14.0 FEET...THE "BLACK DIRT" FARMLANDS, FAR UPRIVER IN THE HEART
OF ORANGE COUNTY, BEGIN TO FLOOD.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
WALLKILL RIVER
GARDINER 13.0 12.81 FRI 1 PM 13.7 FRI 7 PM
$$479 WGUS81 KOKX 112357 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 657 PM EST FRI MAR 11 2011 ...THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER IS CANCELLED... NYC071-111-120027- /O.CAN.KOKX.FL.W.0008.000000T0000Z-110312T2120Z/ /GRDN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 657 PM EST FRI MAR 11 2011 THE FLOOD WARNING IS CANCELLED FOR THE WALLKILL RIVER AT GARDINER * UNTIL SATURDAY AFTERNOON * AT 06PM FRIDAY THE STAGE WAS 12.7 FEET * THE RIVER HAS CRESTED AND WILL REMAIN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Mar 10, 1:11 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 10, 1:11 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
111 PM EST THU MAR 10 2011
.SYNOPSIS...
LOW PRESSURE TO THE WEST WILL SLOWLY MOVE NORTH THROUGH FRIDAY. THIS
LOW AND ASSOCIATED FRONT MOVE NORTH FRIDAY AND SATURDAY. ANOTHER
WEAK LOW AND FRONT PASS THROUGH THIS WEEKEND. HIGH PRESSURE BUILDS
INTO THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC LOW NEAR THE GRTLKS WILL CONSOLIDATE WITH TRIPLE POINT LOW THAT
IS DEVELOPING OVER WESTERN NC/SC. THIS DEEPER LOW SHOULD MOVE
INTO SRN PA/CNTRL MD BY LATE THIS AFTN. A WARM FRONT IS EXPECTED TO
APPROACH THE AREA FROM THE SOUTH BY LATE THIS AFTN.
THE PRESSURE GRADIENT BETWEEN THE LOW TO THE WEST AND HIGH PRESSURE
WELL TO THE NORTHEAST WILL RESULT IN INCREASING E FLOW THROUGH
THIS AFTERNOON.
LIGHT RAIN...WITH SCATTERED POCKETS OF MODERATE RAIN...HAS MOVED
INTO NORTHEAST NJ AND THE LOWER HUDSON VALLEY. SCATTERED AREAS OF
LIGHT RAIN HAVE DEVELOPED OVER AREAS E AND NE OF NYC. RAIN WILL
CONTINUE TO VERY GRADUALLY SHIFT EASTWARD THIS AFTERNOON.
BUMPED UP HIGHS A FEW DEGREES AS WARM MOIST AIR CONTINUES TO
ADVECT INTO THE REGION. CLOUD COVER AND RAINFALL ARE EXPECTED TO
KEEP TEMPS FROM RISING MUCH MORE OVER WESTERN PORTIONS OF THE
FORECAST AREA. HIGHS WILL BE IN THE LOW 50S OVER NYC. OTHERWISE
HIGHS THIS AFTERNOON ARE EXPECTED TO BE IN THE MID TO UPPER 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
GFS AND ECMWF SEEM TO BE IN BETTER AGREEMENT WITH REGARD TO MASS
FIELDS AS COMPARED TO NAM. HOWEVER...GFS IS A BIT FAST WITH TRACKING
SFC LOW TO THE NORTH FRIDAY. LOOKING AT H7 AND H8 HEIGHT FORECASTS
THOUGH...NAM MUCH SLOWER WITH LIFTING THE CLOSED LOW NORTHWARD AS
COMPARED TO GFS/EC AND OTHER GUIDANCE. WILL LEAN TOWARD GFS THIS
FORECAST AS A RESULT.
DIGGING TROUGH TONIGHT BECOMES NEGATIVELY TILTED. DEEP
SOUTH/SOUTHEAST FLOW WITH MOISTURE TRANSPORT ACROSS THE CWA. AS
TROUGH DIGS AND HEIGHTS FALL...PLENTY OF LIFT WILL RESULT IN
MODERATE TO HEAVY RAINFALL TONIGHT. THE SFC LOW MOVES NORTH AS
THE FRONT PASSES THROUGH. DRY AIR ALOFT ADVECTS NORTHWARD...WHICH
WILL ALLOW RAIN TO COME TO AN END FROM SOUTH TO NORTH FRIDAY. NOT
BEFORE SIGNIFICANT RAINFALL OCCURS ACROSS THE CWA...WITH HIGHER
AMOUNTS WEST...AND LOWER AMOUNTS EAST. PLEASE SEE THE HYDROLOGY
SECTION FOR MORE DETAILS ON RAIN AND ASSOCIATED FLOODING THREATS.
THIS STACKED LOW MOVES FURTHER NORTH AS UPSTREAM SHORTWAVE QUICKLY
APPROACHES THE REGION FRIDAY NIGHT AND SATURDAY. SHOULD BE DRY FRIDAY
NIGHT AND INTO SATURDAY AS CWA REMAINS BETWEEN THESE TWO SYSTEMS.
COULD SEE A FEW RAIN DROPS LATE SATURDAY AS SHORTWAVE...AND COLD
FRONT TRAVERSE ACROSS THE AREA.
LOOK FOR TEMPERATURES TO REMAIN STEADY OR DROP ONLY A FEW DEGREES
TONIGHT IN EAST/SOUTHEAST FLOW. TEMPERATURES SHOULD WARM ABOVE
NORMAL FRIDAY...ESPECIALLY IF THE SUN BREAKS OUT DURING THE
AFTERNOON. MAV/MET BLEND USED.
FOLLOWED A MOS BLEND FRIDAY NIGHT AND SATURDAY...WITH A SLIGHT LEAN
TOWARD THE MAVS SINCE GFS WAS FOLLOWED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SHORTWAVE MAY TRIGGER LIGHT SHOWERS OR SPRINKLES SATURDAY NIGHT INTO
SUNDAY MORNING...WITH SOME SNOWFLAKES PERHAPS MIXED IN FOR THE
INTERIOR ZONES NORTH OF THE CITY.
MODELS THEN AGREE WITH RIDGING AT THE SURFACE MONDAY AND MONDAY
NIGHT. LATEST 00Z GFS AND ECMWF CONTINUE DRY FORECAST MID
WEEK...WITH THE POTENTIAL FOR A COASTAL LOW DEVELOPING...BUT
REMAINING SOUTH AND EAST. WILL CONTINUE WITH A DRY FORECAST...
BUT WILL HAVE TO MONITOR THE MODELS TO SEE IF THEY BEGIN TO SHIFT
TOWARDS A WETTER SOLUTION.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE OVER VIRGINIA WILL TRACT NORTH TO LAKE ONTARIO BY
FRIDAY MORNING KEEPING THE REGION IN A MOIST SOUTHEAST FLOW.
PCPN OVER NJ WILL VERY SLOWLY WORK ITS WAY TO THE EAST WITH
HEAVIEST PCPN OCCURRING OVERNIGHT.
50 TO 60 KT OF SSE WIND AT FL020 ABOVE THE SURFACE OVER WESTERN
SECTION THIS MORNING SPREADING EAST THROUGH THE DAY INCLUDED AT
LLWS IN TAFS.
FRIDAY AM LOOKS TO SEE HEAVIEST RAIN WITH ISOLATED ELEVATED TSTMS
POSSIBLE. IMPROVEMENT FROM WEST TO EAST THROUGH THE DAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: GOOD CONFIDENCE IN WIND DIRECTION STAYING
JUST LEFT (LESS THAN) 130 MAGNETIC THROUGH THE DAY. GUST BECOME
MORE OCNL LATE THIS AFTERNOON...BUT STILL EXPECT GUSTS POTENTIAL TO
25 KT AFT 22Z.
KJFK FCSTER COMMENTS: GOOD CONFIDENCE IN WIND DIRECTION STAYING
JUST LEFT (LESS THAN) 130 MAGNETIC THROUGH THE DAY. GUSTS BECOME
MORE OCNL LATE THIS AFTERNOON...BUT STILL EXPECT GUST POTENTIAL TO
25 KT AFT 19Z. HEAVIER PCPN IN AROUND 19Z.
KLGA FCSTER COMMENTS: STABLE WIND DIRECTION FCST FOR THIS
AFTERNOON. GUSTS EXPECTED TO BECOME MORE OCNL AFT 19Z. CONFIDENCE IN
TIMING OF IFR IS LOW. HEAVIER PCPN IN AROUND 19Z.
KTEB FCSTER COMMENTS: AMENDMENTS FOR CIGS AND VSBY LIKELY.
KHPN FCSTER COMMENTS: AMENDMENTS FOR CIGS AND VSBY LIKELY.
HEAVIER PCPN IN AROUND 19Z.
KISP FCSTER COMMENTS: AMENDMENTS FOR CIGS AND VSBY LIKELY LATE
THIS AFTN. HEAVIER PCPN NOT UNTIL AFTER 00Z.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRI AFTN...IMPROVEMENT TO VFR FROM WEST TO EAST.
SAT...MOSTLY VFR. SW WND G 25KT.
SUN...VFR. NW WND G 25KT.
MON...VFR. N WND 10-15KT.
TUE...VFR.
&&
.MARINE...
TIGHTENING PRESSURE GRADIENT BETWEEN DEPARTING HIGH TO THE
NORTHEAST...AND DEEPENING LOW TO THE WEST. AS SUCH...FEEL
WINDS...ALREADY QUITE STRONG...WILL INCREASE THROUGH THE DAY...AND
GALES ARE QUITE POSSIBLE DURING THE AFTERNOON AND INTO TONIGHT.
WILL UPGRADE THE SMALL CRAFT ADVISORY TO GALES FOR THE OCEAN ZONES
ONLY. HIGHEST CONFIDENCE IN GALE CONDITIONS OCCURS THIS AFTERNOON
THROUGH THE EVENING.
THEN AS THE FRONT APPROACHES LATE TONIGHT AND FRIDAY...WINDS WILL
DIMINISH AS THEY SHIFT TO THE SOUTH...THEN SOUTHWEST.
WINDS TURN TO THE WEST FRIDAY NIGHT AND SATURDAY...THEN BACK TO THE
SOUTHWEST AHEAD OF ANOTHER COLD FRONT. THIS FRONT MOVES THROUGH
SATURDAY NIGHT...WITH A RETURN TO WEST OR EVEN NORTHWEST WINDS.
EVENTUALLY...HIGH PRESSURE WILL BUILD FROM CENTRAL CANADA TOWARD THE
WATERS EARLY NEXT WEEK.
AS FOR SEAS...FOLLOWED WAVE WATCH III OUTPUT CLOSELY THROUGH THE
PERIOD. ROUGH SEA CONDITIONS ARE ANTICIPATED FOR THE NEXT SEVERAL
DAYS. SEAS SLOWLY SUBSIDE OVER THE WEEKEND...BUT WITH GUSTY WINDS
FROM TIME TO TIME...ROUGH SEAS DO PERSIST.
&&
.HYDROLOGY...
THE SLOW MOVING STORM SYSTEM IMPACTING THE AREA TODAY INTO FRI IS
GENERALLY EXPECTED TO PRODUCE BETWEEN 2 TO 3 INCHES FROM NYC...AND
AREAS NORTH AND WEST...TO 1 TO 2 INCHES OVER SE CT AND ERN LI.
AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE WHERE THE AXIS OF HEAVIEST
RAINFALL OCCURS. MODEL GUIDANCE HAS CONSISTENTLY BEEN SIGNALING THIS
TO BE ACROSS THE LOWER HUDSON VALLEY...NE NJ AND SW CT.
HAVE EXPANDED THE FLOOD WATCH TO INCLUDE THE REMAINDER OF SOUTHERN
CT IN COLLABORATION WITH BOX...HOWEVER ONLY THINK MINOR FLOODING OF
SMALLER RIVERS AND STREAMS WILL BE THE ISSUE HERE WITH LESS QPF. DUE
TO THE SLOW MOVING NATURE OF THIS STORM...ANY FLOODING IN THIS AREA
SHOULD BE CONFINED TO THE FRIDAY TIME PERIOD.
THIS IS A SERIOUS SITUATION AS THE GROUND IS ALREADY SATURATED AND
WATER STILL HASN'T RECEDED IN MANY COMMUNITIES THAT EXPERIENCED
MODERATE TO MAJOR FLOODING FROM THE STORM EARLIER THIS WEEK. THE
FLOOD WATCH REMAINS IN EFFECT FOR THE REST OF THE AREA WITH THE
EXCEPTION OF NYC AND LONG ISLAND WITH WIDESPREAD MODERATE TO MAJOR
FLOODING ONCE AGAIN.
AS FOR NYC AND LONG ISLAND...EXPECT IMPACTS SIMILAR TO WHAT OCCURRED
SUN INTO MON (URBAN FLOODING OF POOR DRAINAGE AND LOW LYING
AREAS)...ALTHOUGH IT COULD BE EXACERBATED DURING THE TIMES OF HIGH
TIDE IN AREAS SUSCEPTIBLE TO COASTAL FLOODING (SEE TIDES/COASTAL
FLOODING SECTION BELOW).
&&
.TIDES/COASTAL FLOODING...
A PROLONGED PERIOD OF MODERATE TO STRONG E/SE WINDS IS LIKELY INTO
TONIGHT...WHICH WILL PILE WATER ALONG THE COAST. TIDAL DEPARTURES OF
2 TO 3 FT ABOVE NORMAL ARE NEEDED FOR MINOR FLOODING DURING THE
TIMES OF HIGH TIDE THURSDAY NIGHT.
TIDAL DEPARTURES WERE RUNNING AROUND 1 1/2 FT ABOVE NORMAL IN NY
HARBOR AND LONG ISLANDS SOUTH SHORE BAYS AT THE TIME OF HIGH TIDE
LAST EVENING. GUIDANCE DID NOT HANDLE THIS WELL...RUNNING A GOOD
FOOT BELOW THE OBSERVED DATA. WITH TIDAL PILING EXPECTED TO
CONTINUE...EXPECT WIDESPREAD MINOR COASTAL FLOODING TO OCCUR DURING
TONIGHT'S HIGH TIDE CYCLE.
2 1/2 TO 3 1/2 FT TIDAL DEPARTURES ARE NEEDED FOR THE MORNING/AFTN
TIDE CYCLE. WE ARE EXPECTED TO REMAIN BELOW MINOR THRESHOLDS SINCE
THIS IS THE LOWER OF THE TWO DAILY HIGH TIDE CYCLES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CTZ005-006-009-010.
COASTAL FLOOD ADVISORY FROM 2 AM TO 4 AM EST FRIDAY FOR CTZ009-
010.
FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
CTZ007-008-011-012.
NY...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NYZ067>071.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 1 AM EST
FRIDAY FOR NYZ072-074-075-080-178-179.
COASTAL FLOOD ADVISORY FROM 2 AM TO 4 AM EST FRIDAY FOR NYZ071-
073-078-176-177.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NYZ072>075-176>179.
NJ...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NJZ002-004-006-
103>108.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 1 AM EST
FRIDAY FOR NJZ006-106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ330-335-338-
340-345.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JC
AVIATION...JST
MARINE...PW
HYDROLOGY...24
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 10, 4:57 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 457 AM EST THU MAR 10 2011 CTZ005-006-NJZ002-004-103>105-107-NYZ067>070-111000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 457 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-106-108-111000- HUDSON-EASTERN ESSEX-EASTERN UNION- 457 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH FRIDAY AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-111000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER- 457 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH FRIDAY AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-111000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON- 457 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-111000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 457 AM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SOUTHEAST GALES ARE POSSIBLE THIS AFTERNOON AND EVENING CAUSED BY THE DIFFERENCE IN PRESSURE BETWEEN A STRONG DEPARTING HIGH OFF THE COAST AND AN APPROACHING LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-111000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 457 AM EST THU MAR 10 2011 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ079-081-111000- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 457 AM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BY FRIDAY MORNING...A 1 TO 2 INCH RAINFALL MAY IN RESULT IN ADDITIONAL FLOODING OF RIVERS...SMALL STREAMS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072-074-075-080-178-179-111000- NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU- 457 AM EST THU MAR 10 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BY FRIDAY MORNING...A 1 TO 2 INCH RAINFALL MAY IN RESULT IN ADDITIONAL FLOODING OF RIVERS...SMALL STREAMS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ073-078-176-177-111000- BRONX-NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 457 AM EST THU MAR 10 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BY FRIDAY MORNING...A 1 TO 2 INCH RAINFALL MAY IN RESULT IN ADDITIONAL FLOODING OF RIVERS...SMALL STREAMS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:18 AM EST | Gale Warning | OKX | 26 hr | |
| Mar 10, 4:55 AM EST | Coastal Flood Advisory | OKX | Kings, Nassau, New York, Queens, Richmond, Suffolk | 20 hr |
| Mar 10, 4:55 AM EST | Coastal Flood Advisory | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 14 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.